Alert archive / New Mexico / Flash Flood Watches in 2013
Flash Flood Watch 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Aug 29, 2013, 4:26 AM MDT. It took effect at Aug 29, 2013, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2013, 4:26 AM MDT (10:26 UTC)
- In effect from
- Aug 29, 2013, 12:00 PM MDT
- Expired
- Aug 29, 2013, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
272 WGUS65 KABQ 291026 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 426 AM MDT THU AUG 29 2013 NMZ508-509-291830- /O.NEW.KABQ.FF.A.0013.130829T1800Z-130830T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY- 426 AM MDT THU AUG 29 2013 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...SAN FRANCISCO RIVER VALLEY AND SOUTHWEST MOUNTAINS. * FROM NOON MDT TODAY THROUGH THIS EVENING * A DISTURBANCE ALOFT WILL BRING COPIOUS AMOUNTS OF MOISTURE INTO PORTIONS OF SOUTH CENTRAL AND SOUTHWESTERN NEW MEXICO TODAY. THIS WILL HELP INITIATE SIGNIFICANT COVERAGE OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL. STORMS WILL ALSO MOVE VERY SLOWLY...EXACERBATING THE HEAVY RAINFALL AND FLASH FLOODING THREAT. * RAINFALL RATES OF TWO TO THREE INCHES AN HOUR WILL BE POSSIBLE UNDER STRONGER THUNDERSTORMS THAT DEVELOP TODAY. THIS WILL LEAD TO ABRUPT AND EXCESSIVE RUNOFF AND FLASH FLOODING. THE WHITEWATER BALDY BURN SCAR WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 52
2 follow-up statements
814 WGUS65 KABQ 291812 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1212 PM MDT THU AUG 29 2013 NMZ508-509-300400- /O.CON.KABQ.FF.A.0013.000000T0000Z-130830T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY- 1212 PM MDT THU AUG 29 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...SAN FRANCISCO RIVER VALLEY AND SOUTHWEST MOUNTAINS. * UNTIL 10 PM MDT THIS EVENING * A DISTURBANCE ALOFT WILL BRING COPIOUS AMOUNTS OF MOISTURE INTO PORTIONS OF SOUTH CENTRAL AND SOUTHWESTERN NEW MEXICO THROUGH THIS EVENING. THIS WILL HELP INITIATE SIGNIFICANT COVERAGE OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL. STORMS WILL ALSO MOVE VERY SLOWLY...INCREASING THE HEAVY RAINFALL AND FLASH FLOODING THREAT. * RAINFALL RATES OF TWO TO THREE INCHES AN HOUR WILL BE POSSIBLE UNDER STRONGER THUNDERSTORMS THAT DEVELOP THROUGH THIS EVENING. THIS WILL LEAD TO ABRUPT AND EXCESSIVE RUNOFF AND FLASH FLOODING. THE WHITEWATER BALDY BURN SCAR WILL BE ESPECIALLY AT RISK TO FLASH FLOODING THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SHY
922 WGUS65 KABQ 300404 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1004 PM MDT THU AUG 29 2013 NMZ508-509-300515- /O.EXP.KABQ.FF.A.0013.000000T0000Z-130830T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY- 1004 PM MDT THU AUG 29 2013 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW MEXICO HAS EXPIRED. THE HEAVIER RAIN HAS MOVED INTO ARIZONA. $$ 40
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 3:16 AM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 29, 3:16 AM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 AM MDT THU AUG 29 2013 .DISCUSSION... SOME INTERESTING UPPER LEVEL FEATURES ARE APPARENT ON WATER VAPOR SATELLITE IMAGERY EARLY THIS MORNING...INCLUDING AN EVOLVING DISTURBANCE OVER SOUTH CENTRAL TO SOUTHWESTERN NM. FORECAST MODELS ALL PEG THIS AS A NOTABLE PERTURBATION THAT WILL LIFT NORTHWESTWARD THROUGH THE DAY...ADVECTING BOUNTIFUL MOISTURE INTO SOUTHWESTERN ZONES OF THE FORECAST AREA. THE TRICKY PART OF THE FORECAST WILL BE INSTABILITY. LOTS OF CLOUDS AND SHOWERY PRECIP HAS BEEN ENTERING SOUTHERN NM SINCE LATE LAST EVENING WITH EMBEDDED STORMS CONGEALING NEAR EL PASO AND VICINITY. THIS ACTIVITY IS EXPECTED TO CONTINUE DRIFTING NORTH NORTHWEST...AND MODELS INDICATE DESTABILIZATION WILL NOT BE A PROBLEM BY THIS AFTERNOON DESPITE ABUNDANT CLOUD COVER WORKING IN. HAVE JUMPED ON BOARD WITH THIS ADVERTISEMENT WITH SOME EASE...GIVEN THAT STORMS ARE DEVELOPING IN FAR WEST TEXAS. ALSO OF CONCERN IS THE HEALTHY PWATS COUPLED WITH A SLUGGISH STEERING FLOW OVER THE GILA WILDERNESS AND THE SAN FRANCISCO RIVER VALLEY. NAM HAS PWATS OF 1.2 TO 1.3 ADVERTISED FOR THIS AREA...AND GIVEN WHITEWATER BALDY BURN SCAR SENSITIVITY WILL GO AHEAD AND HOIST A FLASH FLOOD WATCH FOR TODAY. IT WILL BE A DIFFERENT STORY IN THE EASTERN PLAINS AS THE H5 PRESSURE HEIGHTS SOAR TO 596-596 DAM...ALLOWING TEMPERATURES TO WARM A FEW MORE DEGREES...WELL INTO THE 90S. SUFFICIENT SURFACE BASED MOISTURE WILL BE IN PLACE IN THE EAST CENTRAL PLAINS WITH ABUNDANT CAPE VALUES DEPICTED...HOWEVER SOME INHIBITION MAY BE FOUND AT THE TOP OF THE BOUNDARY LAYER WHICH WOULD MAKE IT DIFFICULT FOR ANY STORMS TO POP THERE. THE GFS MODEL HAS A HEFTIER STORM COVERAGE SHOWN FOR FRIDAY WHILE THE NAM HAS SOME DRIER AIR WORKING IN FROM THE SOUTHEAST. HAVE KEPT POPS FAIRLY ELEVATED OVER THE WESTERN TWO THIRDS OF THE FORECAST AREA WITH A FOCUS IN THE NORTHERN MOUNTAINS. THE UPPER HIGH WILL CENTER NEAR THE CO/NM BORDER LATE FRIDAY AND THE HEAT WILL CONTINUE TO RISE IN THE EASTERN PLAINS WITH MANY UPPER 90S AND A FEW TRIPE DIGIT READINGS EXPECTED. LITTLE MOVEMENT OF THE UPPER HIGH ON SUNDAY WILL LEAVE LITTLE OPTIONS FOR AVAILABLE MOISTURE TO ESCAPE. THUS...SATURDAY WOULD SEEM TO BE ANOTHER ACTIVE THUNDERSTORM DAY...PRIMARILY OVER THE WESTERN TWO THIRDS OF THE STATE. THE NORTHEAST WOULD BEGIN TO GET INTO THE ACTION...ESPECIALLY SUNDAY WHEN A BACK DOOR FRONT WOULD BE RECHARGING THE BOUNDARY LAYER MOISTURE WITH SOME UPSLOPE FORCING. LABOR DAY WILL ALSO STAY ACTIVE ACROSS ROUGHLY THE NORTHWESTERN HALF OF NM WITH THE HIGH WEAKENING AND OFFERING LESS SUBSIDENCE AND CONVECTIVE INHIBITION. THE UPPER HIGH APPEARS TO STAY CLOSE TO THE LAND OF ENCHANTMENT THROUGH THE EXTENDED PERIOD...KEEPING THE WESTERLIES ALOFT AT BAY...BUT PERHAPS LETTING ANOTHER BACK DOOR FRONT ARRIVE. 52 && .FIRE WEATHER... RELATIVE HUMIDITIES AND CHANCES FOR WETTING RAIN ARE TRENDING UP FOR MUCH OF WESTERN NEW MEXICO TODAY AS A SLUG OF DEEP MOISTURE MOVES NORTH AND WEST FROM OVER FAR WEST TEXAS AND NORTHERN MEXICO. NEAR OR BELOW NORMAL TEMPERATURES ARE FORECAST WEST TODAY...BUT WELL ABOVE NORMAL TEMPERATURES ARE FORECAST ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS UNDER THE INFLUENCE OF HIGH PRESSURE ALOFT. HUMIDITY RECOVERIES WILL CONTINUE TO BE GOOD TO EXCELLENT MOST AREAS. SAME STORY FRIDAY...BUT WITH BETTER CHANCES FOR WETTING RAIN SPREADING FURTHER EAST TO THE CENTRAL MOUNTAINS AND ADJACENT HIGHLANDS. TEMPERATURES WILL TREND UP A TAD MORE FRIDAY ACROSS THE EASTERN PLAINS...CAUSING MINIMUM RHS TO DIP TO NEAR 20 PERCENT. THE TREND GOING INTO THE WEEKEND IS GENERALLY A WETTING ONE...WITH CHANCES FOR WETTING RAIN SPREADING A BIT FURTHER EAST EACH DAY AND MINIMUM RHS TRENDING UP. THIS ALL DUE TO DECREASING PRESSURE HEIGHTS AND MOISTURE LEFT-OVER FROM TODAY'S INFUSION. ALSO...A WEAK BACKDOOR FRONT WILL GET INTO THE MIX ACROSS THE EAST ON SUNDAY INTO SUNDAY NIGHT. GOOD CHANCES FOR WETTING RAIN WILL CONTINUE INTO MONDAY BEFORE A DRYING/WARMING TREND KICKS-IN AS HIGH PRESSURE ALOFT STRENGTHENS AND A COUPLE DAYS OF CONVECTIVE RECYCLE MODE BEGINS TO DEPLETE THE ATMOSPHERE. BY WEDNESDAY...ABOVE NORMAL HIGH TEMPERATURES ARE FORECAST ACROSS MOST OF THE AREA WITH CHANCES FOR WETTING RAIN GENERALLY BELOW CLIMO. LOOKING BEYOND WEDNESDAY...BOTH THE 00Z GFS AND ECMWF SHOW AN EXPANSIVE AND STUBBORN UPPER HIGH HOLDING ON OVER THE SOUTHERN ROCKIES AND DESERT SOUTHWEST. 11 && .AVIATION... 06Z TAF CYCLE LIGHT SHRA CONTINUES ACROSS THE SW MTNS AND LOWER RIO GRANDE VALLEY. DOES NOT LOOK PROMISING FOR SHRA TO MAKE IT TO KABQ SO HAVE REMOVED VCSH FOR NOW. OTHERWISE...LIGHT SHRA WILL CONTINUE OVERNIGHT WITH MT TOPS OCCASIONALLY OBSCURED ACROSS THE SW MTNS. PRECIP LOOKS TO FAVOR SIMILAR AREAS ON THURS. ISO-SCT -TSRA IS EXPECTED ACROSS THE NRN MTS WHILE TS POTENTIAL WILL REMAIN UNCERTAIN FOR AREAS SW OF A LINE FROM KGUP TO KSRR DUE TO REMNANT CLOUD COVER AND INSTABILITY CONCERNS. IF TS CAN DEVELOP...MAIN THREATS WILL BE HVY RAIN/LOW VSBY AS PRECIPITABLE WATER VALUES REMAIN WELL ABOVE NORMAL FOR THE AREA. 34 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 90 63 89 64 / 10 20 20 30 DULCE........................... 84 51 83 53 / 20 30 30 30 CUBA............................ 81 56 82 56 / 20 30 30 40 GALLUP.......................... 82 58 81 59 / 30 30 40 40 EL MORRO........................ 77 55 76 54 / 40 40 50 40 GRANTS.......................... 82 57 82 58 / 30 30 30 30 QUEMADO......................... 79 57 76 57 / 50 60 40 40 GLENWOOD........................ 79 62 80 62 / 60 70 30 30 CHAMA........................... 81 48 81 47 / 30 30 40 30 LOS ALAMOS...................... 83 57 83 59 / 20 20 20 30 PECOS........................... 84 57 81 57 / 10 20 30 30 CERRO/QUESTA.................... 81 50 82 52 / 20 20 20 20 RED RIVER....................... 74 42 74 43 / 30 30 30 30 ANGEL FIRE...................... 77 41 79 41 / 30 30 30 30 TAOS............................ 84 53 85 54 / 20 20 20 20 MORA............................ 79 53 81 54 / 20 30 30 30 ESPANOLA........................ 89 58 89 57 / 10 20 20 20 SANTA FE........................ 83 59 85 60 / 20 20 30 30 SANTA FE AIRPORT................ 85 60 88 62 / 10 20 20 30 ALBUQUERQUE FOOTHILLS........... 84 65 88 66 / 20 20 30 30 ALBUQUERQUE HEIGHTS............. 86 69 90 70 / 20 20 20 20 ALBUQUERQUE VALLEY.............. 88 64 92 65 / 10 20 10 20 ALBUQUERQUE WEST MESA........... 88 64 92 65 / 10 20 10 20 LOS LUNAS....................... 87 65 92 65 / 20 20 10 20 RIO RANCHO...................... 87 67 91 67 / 10 20 20 20 SOCORRO......................... 82 66 91 66 / 30 30 10 20 SANDIA PARK/CEDAR CREST......... 81 58 83 58 / 20 30 30 30 TIJERAS......................... 83 58 87 60 / 20 30 30 30 MORIARTY/ESTANCIA............... 85 57 89 58 / 20 30 30 30 CLINES CORNERS.................. 81 60 84 60 / 20 20 30 30 GRAN QUIVIRA.................... 75 59 84 61 / 20 30 20 20 CARRIZOZO....................... 81 61 87 61 / 40 40 10 20 RUIDOSO......................... 74 56 81 55 / 50 50 20 30 CAPULIN......................... 90 52 90 54 / 10 10 10 10 RATON........................... 92 53 92 56 / 10 10 10 10 SPRINGER........................ 92 57 92 58 / 10 10 10 10 LAS VEGAS....................... 86 56 88 58 / 10 20 20 20 CLAYTON......................... 96 65 97 67 / 5 5 0 5 ROY............................. 94 62 94 63 / 10 10 5 10 CONCHAS......................... 96 68 97 69 / 5 5 5 5 SANTA ROSA...................... 94 65 95 66 / 10 10 10 10 TUCUMCARI....................... 98 69 100 69 / 5 5 5 5 CLOVIS.......................... 93 66 96 65 / 5 5 0 5 PORTALES........................ 94 65 97 65 / 5 10 5 5 FORT SUMNER..................... 93 67 96 66 / 10 10 5 5 ROSWELL......................... 93 69 97 67 / 10 10 5 5 PICACHO......................... 87 63 91 63 / 20 20 10 10 ELK............................. 81 58 85 59 / 40 40 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR THE FOLLOWING ZONES...NMZ508-509. && 52
Hazardous weather outlook, Aug 28, 8:50 PM MDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 850 PM MDT WED AUG 28 2013 NMZ501>540-291200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 441 AM MDT WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... LOCALLY HEAVY RAIN FROM SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING WILL CONTINUE THURSDAY THROUGH THE WEEKEND. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 4:04 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 116 min |
Nearby
Flash Flood Watches in New Mexico, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.